Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 151, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 19, 2016, 3:51 PM EDT for Anderson County, Campbell County, Knox County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 3:51 PM EDT (19:51 UTC)
- Expired
- Jul 19, 2016, 4:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Anderson County, TN, Campbell County, TN, Knox County, TN
The radar
The Knoxville radar (KMRX), 79 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 4:00 PM EDT | TSTM WND DMG | 2 W Clinton, TN | SEVERAL TREES DOWN NEAR BRICEVILLE, TENNESSEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2232 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678
WUUS54 KMRX 191951
SVRMRX
TNC001-013-093-192030-
/O.NEW.KMRX.SV.W.0151.160719T1951Z-160719T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
351 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CAMPBELL COUNTY IN EASTERN TENNESSEE...
NORTHWESTERN KNOX COUNTY IN EASTERN TENNESSEE...
ANDERSON COUNTY IN EASTERN TENNESSEE...
* UNTIL 430 PM EDT
* AT 351 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLINTON...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...CLINTON...OLIVER SPRINGS...POWELL...
ROSEDALE AND KARNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3608 8394 3591 8421 3617 8442 3618 8440
3620 8439 3621 8437 3625 8437 3628 8434
3628 8433 3629 8433 3630 8432
TIME...MOT...LOC 1951Z 313DEG 19KT 3613 8422
HAIL...1.00IN
WIND...60MPH
$$
MJB3 follow-up statements
822
WWUS54 KMRX 192010
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
410 PM EDT TUE JUL 19 2016
TNC001-013-093-192030-
/O.CON.KMRX.SV.W.0151.000000T0000Z-160719T2030Z/
CAMPBELL TN-KNOX TN-ANDERSON TN-
410 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN CAMPBELL...NORTHWESTERN KNOX AND ANDERSON
COUNTIES...
AT 410 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CLINTON...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...CLINTON...OLIVER SPRINGS...POWELL...ROSEDALE AND KARNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3608 8394 3591 8421 3612 8438 3630 8431
TIME...MOT...LOC 2010Z 300DEG 13KT 3614 8421
HAIL...1.00IN
WIND...60MPH
$$
MOULTON601
WWUS54 KMRX 192020
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
420 PM EDT TUE JUL 19 2016
TNC013-192030-
/O.CAN.KMRX.SV.W.0151.000000T0000Z-160719T2030Z/
CAMPBELL TN-
420 PM EDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CAMPBELL COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3608 8394 3591 8421 3606 8433 3623 8419
TIME...MOT...LOC 2020Z 307DEG 19KT 3615 8416
$$
TNC001-093-192030-
/O.CON.KMRX.SV.W.0151.000000T0000Z-160719T2030Z/
KNOX TN-ANDERSON TN-
420 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN KNOX AND CENTRAL ANDERSON COUNTIES...
AT 420 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CLINTON...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...CLINTON...OLIVER SPRINGS...POWELL AND KARNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3608 8394 3591 8421 3606 8433 3623 8419
TIME...MOT...LOC 2020Z 307DEG 19KT 3615 8416
HAIL...1.00IN
WIND...60MPH
$$
MOULTON817
WWUS54 KMRX 192028
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
428 PM EDT TUE JUL 19 2016
TNC001-093-192037-
/O.EXP.KMRX.SV.W.0151.000000T0000Z-160719T2030Z/
KNOX TN-ANDERSON TN-
428 PM EDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KNOX AND CENTRAL
ANDERSON COUNTIES WILL EXPIRE AT 430 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3608 8394 3591 8421 3606 8433 3623 8419
TIME...MOT...LOC 2025Z 313DEG 19KT 3615 8416
$$
MOULTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:05 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 19, 3:05 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Morristown TN 305 PM EDT TUE JUL 19 2016 .SHORT TERM (Tonight and Wednesday)...Convection continues to develop across the Southern Appalachian Region. This activity will continue through the rest of the afternoon and into the early evening....then slowly end across the area by midnight. The rest of the night should be dry and mild. Dry air will move in on Wednesday and afternoon convection should remain confined to the southeastern portion of the MRX CWA. Otherwise... plan on another hot day with temperatures climbing into the 90s across much of the valley. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...We begin the period with a large area of high pressure centered just off to our west. Dry conditions expected Wednesday night except for a slight chance of a thunderstorm across the extreme Southern Valley but that will end quickly after sunset. Mild Wednesday night with lows in the upper 60s to low 70s. Center of the high edges closer on Thursday and will keep most areas dry with the exception of a slight chance of an afternoon thunderstorm across the eastern mountains and high terrain of the Southern Plateau. Highs on Thursday will be in the lower 90s to mid and upper 90s. Mild overnight lows continue Thursday night, upper 60s to low 70s. For Friday it's a rinse, wash, and repeat of Thursday. The only real difference is a larger area of slight chance pops in place for afternoon showers and storms but overall chances still pretty low. This weekend the ridge begins to flatten a little as a weak wave approaches Saturday and another one late Sunday night into Monday. This will allow for low-end chance pops through the weekend but with highs still in the low-to-mid and upper 90s. On Tuesday, the Sunday/Monday system has stalled across the area and offers up another day of chance pops. By Tuesday high temps become more seasonable with temperatures in the upper 80s to low 90s. Overall, a a hot long term period in store with overall low rain chances. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 73 96 73 97 / 30 20 20 10 Knoxville McGhee Tyson Airport, TN 70 93 71 93 / 20 10 10 10 Oak Ridge, TN 71 93 71 94 / 20 10 10 10 Tri Cities Airport, TN 67 89 63 90 / 20 10 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && MJB/SR
Hazardous weather outlook, Jul 19, 2:57 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 257 AM EDT TUE JUL 19 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-200700- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 257 AM EDT TUE JUL 19 2016 /157 AM CDT TUE JUL 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY. SOME OF THE STORMS COULD BE STRONG TO MARGINALLY SEVERE...WITH STRONG WINDS AND HEAVY RAINS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 1:31 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
131 PM EDT TUE JUL 19 2016
VAZ002-005-191815-
SCOTT-WISE-
131 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCOTT AND SOUTHWESTERN
WISE COUNTIES...
AT 130 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GATE CITY...
MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GATE CITY...BIG STONE GAP...WEBER CITY...APPALACHIA...DUFFIELD...
CLINCHPORT...HILTONS AND FORT BLACKMORE.
LAT...LON 3693 8280 3666 8233 3659 8270 3659 8272
3676 8282 3677 8281 3678 8279 3680 8277
3685 8284 3685 8285 3686 8285 3688 8286
TIME...MOT...LOC 1730Z 313DEG 18KT 3669 8264
MJBSpecial weather statement, Jul 19, 2:32 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 232 PM EDT TUE JUL 19 2016 TNZ016-017-VAZ005-191915- HAWKINS-SULLIVAN-SCOTT- 232 PM EDT TUE JUL 19 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SULLIVAN... NORTHEASTERN HAWKINS AND SOUTH CENTRAL SCOTT COUNTIES... AT 231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GATE CITY... MOVING SOUTH AT 15 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KINGSPORT...GATE CITY...WEBER CITY...CHURCH HILL...MOUNT CARMEL... CLINCHPORT...OKOLONA...BLOOMINGDALE...BAYS MOUNTAIN S.P. AND WARRIORS PATH S.P.. LAT...LON 3669 8281 3673 8262 3652 8246 3645 8275 TIME...MOT...LOC 1831Z 339DEG 14KT 3659 8266 MJB
Local storm report, Jul 19, 2:44 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
244 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG DUFFIELD 36.72N 82.80W
07/19/2016 SCOTT VA 911 CALL CENTER
SEVERAL TREES DOWN NEAR NATURAL TUNNEL STATE PARK.
0210 PM TSTM WND DMG CLINCHPORT 36.68N 82.75W
07/19/2016 SCOTT VA 911 CALL CENTER
COUPLE TREES DOWN.
&&Special weather statement, Jul 19, 2:58 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
258 PM EDT TUE JUL 19 2016
TNZ016-017-044-191930-
WASHINGTON-HAWKINS-SULLIVAN-
258 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON...WESTERN
SULLIVAN AND NORTHEASTERN HAWKINS COUNTIES...
AT 257 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAY...OR 7
MILES SOUTH OF KINGSPORT...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...JONESBOROUGH...SPURGEON...
COLONIAL HEIGHTS...GRAY...MIDWAY...OAK GROVE...PINE CREST...
CHURCH HILL...MOUNT CARMEL...WARRIORS PATH S.P....FALL BRANCH...
AVONDALE...BAYS MOUNTAIN S.P....BLOOMINGDALE...LEESBURG...
SULLIVAN GARDENS AND TELFORD.
LAT...LON 3624 8264 3641 8263 3641 8268 3657 8272
3658 8247 3630 8232
TIME...MOT...LOC 1857Z 335DEG 25KT 3642 8254
MJBSpecial weather statement, Jul 19, 3:10 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EDT TUE JUL 19 2016
TNZ039-040-042-192000-
NORTHWEST COCKE-HAMBLEN-NORTHWEST GREENE-
310 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GREENE...
SOUTHEASTERN HAMBLEN AND NORTH CENTRAL COCKE COUNTIES...
AT 310 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
PARROTTSVILLE... OR 11 MILES NORTHEAST OF NEWPORT...MOVING SOUTHEAST
AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...PARROTTSVILLE...RUSSELLVILLE...MOSHEIM...LOWLAND...
MOHAWK AND BYBEE.
LAT...LON 3628 8310 3626 8310 3624 8308 3626 8305
3608 8290 3598 8317 3625 8329 3630 8313
TIME...MOT...LOC 1910Z 333DEG 20KT 3610 8309
MJBSpecial weather statement, Jul 19, 3:38 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 338 PM EDT TUE JUL 19 2016 TNZ012-013-036-069-192030- KNOX-CAMPBELL-SCOTT-ANDERSON- 338 PM EDT TUE JUL 19 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCOTT... SOUTHWESTERN CAMPBELL...NORTHWESTERN KNOX AND ANDERSON COUNTIES... AT 338 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLINTON...MOVING SOUTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OAK RIDGE...CLINTON...OLIVER SPRINGS...SMOKEY JUNCTION AND ROSEDALE. LAT...LON 3622 8447 3632 8436 3610 8396 3592 8424 TIME...MOT...LOC 1938Z 304DEG 25KT 3610 8418 MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:50 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 40 min |
| Jul 19, 2:49 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan, Scott | 41 min |
| Jul 19, 2:58 PM EDT | Special Weather Statement | MRX | Washington | 32 min |
| Jul 19, 3:10 PM EDT | Special Weather Statement | MRX | Hamblen | 50 min |
| Jul 19, 3:12 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen | 34 min |
| Jul 19, 3:15 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan, Unicoi, Washington | 45 min |
| Jul 19, 3:18 PM EDT | Areal Flood Advisory | MRX | Morgan, Scott | 3 hr |
| Jul 19, 3:38 PM EDT | Special Weather Statement | MRX | Anderson | 52 min |
| Jul 19, 4:01 PM EDT | Special Weather Statement | MRX | Unicoi | 29 min |
| Jul 19, 4:09 PM EDT | Special Weather Statement | MRX | Hamblen | 36 min |
| Jul 19, 4:22 PM EDT | Special Weather Statement | MRX | Greene | 23 min |
| Jul 19, 4:26 PM EDT | Special Weather Statement | MRX | Anderson, Knox | 49 min |
| Jul 19, 5:47 PM EDT | Special Weather Statement | MRX | Bradley, Meigs | 28 min |
| Jul 19, 6:32 PM EDT | Areal Flood Advisory | MRX | Johnson, Sullivan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.